Alert archive / Wisconsin / Wind Chill Advisories in 2009

Wind Chill Advisory 7, NWS Green Bay, WI

December 10, 200919 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Dec 10, 2009, 3:24 PM CST for 19 counties in Wisconsin. It took effect at Dec 10, 2009, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2009, 3:24 PM CST (21:24 UTC)
In effect from
Dec 10, 2009, 9:00 PM CST
Expired
Dec 11, 2009, 9:00 AM CST
In force
12 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 79 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 102124
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
324 PM CST THU DEC 10 2009

...WIND CHILL READINGS DROPPING TONIGHT...

.SUBZERO TEMPERATURES COMBINED WITH WEST WINDS WILL PRODUCE WIND
CHILL READINGS FROM 20 TO 25 BELOW ZERO FROM LATE EVENING INTO
FRIDAY MORNING. 

WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-110530-
/O.NEW.KGRB.WC.Y.0007.091211T0300Z-091211T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...
CHILTON...CRIVITZ
324 PM CST THU DEC 10 2009

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
FRIDAY. 

* LOW WIND CHILLS LATE THIS EVENING THROUGH FRIDAY MORNING.

* TEMPERATURES TONIGHT DROPPING TO ZERO TO 10 BELOW ZERO COMBINED
  WITH A WEST WIND OF 10 TO 15 MPH WILL PRODUCE WIND CHILL VALUES
  OF 20 TO 25 BELOW ZERO.

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN AS LITTLE AS 30
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
TH
3 follow-up statements
000 
WWUS43 KGRB 110350
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
950 PM CST THU DEC 10 2009

...DANGEROUS WIND CHILL TEMPERATURES EXPECTED TONIGHT...

.SUBZERO TEMPERATURES COMBINED WITH WEST WINDS WILL PRODUCE WIND
CHILL READINGS FROM 20 TO 35 BELOW ZERO OVERNIGHT INTO FRIDAY
MORNING.

WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-111200-
/O.CON.KGRB.WC.Y.0007.000000T0000Z-091211T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...
CHILTON...CRIVITZ
950 PM CST THU DEC 10 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* LOW WIND CHILLS OVERNIGHT THROUGH FRIDAY MORNING.

* TEMPERATURES DROPPING TO 5 BELOW ZERO TO 15 BELOW ZERO COMBINED
  WITH A WEST WIND OF 10 TO 15 MPH WILL PRODUCE WIND CHILL VALUES
  OF 20 TO 35 BELOW ZERO.

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN AS LITTLE AS 20
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
KIECKBUSCH
000 
WWUS43 KGRB 110946
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
346 AM CST FRI DEC 11 2009

WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-111500-
/O.CON.KGRB.WC.Y.0007.000000T0000Z-091211T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...
CHILTON...CRIVITZ
346 AM CST FRI DEC 11 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO ARE EXPECTED THIS
  MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE TO EXPOSED SKIN IN AS
  LITTLE AS 20 TO 25 MINUTES MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

JS
000 
WWUS43 KGRB 111500
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
900 AM CST FRI DEC 11 2009

...WIND CHILL ADVISORY CANCELED...

.EVEN THOUGH THE WIND CHILL ADVISORY HAS BEEN CANCELLED...WIND
CHILL READINGS OF 10 BELOW TO 20 BELOW WILL LINGER MOST OF THE
DAY. 

WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-111600-
/O.CAN.KGRB.WC.Y.0007.000000T0000Z-091211T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...
CHILTON...CRIVITZ
900 AM CST FRI DEC 11 2009

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND
CHILL ADVISORY. 

BITTER MORNING WIND CHILLS OF 20 TO 30 BELOW ZERO WILL IMPROVE
THIS MORNING BUT WILL STILL LINGER IN THE 10 BELOW TO 20 BELOW
RANGE MOST OF THE DAY.

$$
TH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 10, 3:12 PM CST, 12 minutes earlier.

Area forecast discussion, Dec 10, 3:12 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
312 PM CST THU DEC 10 2009

.SHORT TERM...TONIGHT AND FRIDAY. MAIN FOCUS IS THE COMBO OF WINDS
AND SUB ZERO TEMPS TONIGHT INTO FRIDAY AND RESULTANT WIND CHILLS.
LATEST HOURLY WIND CHILL NUMBERS SUGGEST A WC ADVISORY NEEDED OVER
MOST LOCATIONS EXCEPT FOR THE LAKESHORE REGION. THE WIND CHILL
OVER MOST LOCATIONS WILL JUST MEET CRITERIA BUT WIDESPREAD ENOUGH
FOR THE ISSUANCE.  LAKESHORE WILL BE NEAR THE CRITERIA BUT WILL
HOLD OFF ON THAT REGION.

WEAK S/W WITH WEAK SURFACE TROF NOTED OVER MN AND SPREADING
SOME PATCHY MID LEVEL CLOUDS AND ISOLATED FLURRIES OVER MN AND
WRN WI LATE THIS AFTERNOON.  EXPECT THESE CLOUDS TO PASS OVER THE
REST OF THE FORECAST AREA THIS AFTERNOON AND EVENING THEN DIMINISH
LATER THIS EVENING AS THE FLOW BECOMES MORE NORTHWEST. SOUTHWEST
WINDS AHEAD OF THIS FEATURE WERE TURNING TO THE NORTHWEST IN THE
WAKE OF THIS SUBTLE FEATURE SO EXPECT TEMPS TO BEGIN TO FALL AFTER
THAT.

WILL BE GOING A BIT BELOW GUIDANCE TONIGHT DUE TO CLEARING SKIES
OVER FRESH SNOW COVER.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. QUIET WEATHER
THROUGH SATURDAY WITH ZONAL FLOW. EXPECT GRAD INCREASE IN TEMPS AS
UPPER HEIGHTS INCREASE WITH RETURN FLOW.

PATTERN GETS A BIT BUSY AGAIN SATURDAY NIGHT AS A WEAK SHORT WAVE
WITH SURFACE LOW PASSES OVER OR NEAR THE AREA SAT NIGHT INTO EARLY
SUNDAY. THIS WEAK SHORT WAVE WILL WORK WITH A PERIOD OF ISENT LIFT
WITH WAA AT H8 LEVEL OVER THE DEPARTING COLD AIR MASS. WILL RAISE
TO HIGH END CHC POPS FOR NOW.  PCPN TYPE MAY BE AN ISSUE FOR LATER
SUNDAY BUT EXPECT THE PCPN TO END SUNDAY MORNING AS THE MAIN SHORT
WAVE SHIFTS TO THE EAST.

THEN ATTENTION TURNS WESTERN LOW TYPE SYSTEM FOR MONDAY. TRACK OF
THE H8 AND SURFACE LOW APPEARS TO BE OVER NW WI AT THIS TIME SO
EXPECT HIGHEST PCPN AMOUNTS OVER NRN MN INTO UPPER MICHIGAN
THROUGH MONDAY NIGHT. MAINLY SNOW SHOWERS EXPECTED WITH THIS
SYSTEM AS THE COLD FRONT SWEEPS THROUGH. FORECAST SOUNDINGS
SUGGEST SOME MIX POTENTIAL OVER EC WI MONDAY. BUT THE MAIN AFFECT
WITH THIS SYSTEM WILL BE ANOTHER COLD SHOT AIR BY TUESDAY.  THE
ECMWF IS A BIT SLOWER WITH THIS EVENT.

FOR WEDNESDAY THROUGH THURSDAY MDM RANGE PROGS SETTLE A COLD HIGH
PRESSURE SYSTEM OVER THE REGION FOR BELOW NORMAL TEMPERATURES.

&&

.AVIATION...EXPECT MAINLY VFR CONDITIONS TONIGHT INTO FRIDAY. SOME
PATCHY MFVR CIGS MAY PASS OVER EARLY THIS EVENING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY
FOR WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074.

&&

TDH/ECKBERG
Hazardous weather outlook, Dec 10, 4:18 AM CST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
418 AM CST THU DEC 10 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
418 AM CST THU DEC 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF COLD TEMPERATURES AND WEST WINDS WILL PRODUCE
WIND CHILLS TO 20 BELOW ZERO ACROSS CENTRAL AND PORTIONS OF EAST-
CENTRAL WISCONSIN THIS MORNING.

COLDER TEMPERATURES TONIGHT WILL COMBINE WITH WINDS TO PRODUCE
WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO ACROSS ALL BUT DOOR
COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE LOW WIND CHILLS WILL PERSIST INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-111200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
418 AM CST THU DEC 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

JS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 4:07 AM CSTSmall Craft AdvisoryGRB35 hr

Nearby

Wind Chill Advisories in Wisconsin, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.